Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 2, 2011, 10:40 PM EDT for Mecosta County, Newaygo County, Michigan. It was in force for 73 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2011, 10:40 PM EDT (02:40 UTC)
- Expired
- Aug 2, 2011, 11:53 PM EDT
- In force
- 73 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 75.0 mph
Counties Mecosta County, MI, Newaygo County, MI
The radar
The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 11:15 PM EDT | TSTM WND DMG | Big Rapids, MI | 15 TREES REPORTED DOWN IN THE CITY OF BIG RAPIDS. SOME WERE SNAPPED AT THE BASE AND ALL THE TREES WERE ALIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 6:22 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS53 KGRR 030240
SVRGRR
MIC107-123-030415-
/O.NEW.KGRR.SV.W.0097.110803T0240Z-110803T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 PM EDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MECOSTA COUNTY IN CENTRAL MICHIGAN...
EAST CENTRAL NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
* UNTIL 1215 AM EDT
* AT 1039 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 75 MPH. THIS STORM WAS LOCATED NEAR BIG
RAPIDS..AND MOVING SOUTHEAST AT 15 MPH. SMALL HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BIG RAPIDS... MORLEY... MECOSTA...
GOODWELL TWP... COLFAX TWP... STANWOOD...
RODNEY... ALTONA... CANADIAN LAKES...
REMUS... RUSTFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4365 8508 4347 8509 4347 8556 4372 8568
4378 8563
TIME...MOT...LOC 0240Z 315DEG 15KT 4367 8555
WIND...HAIL 75MPH <1.00IN
$$
COBB2 follow-up statements
345 WWUS53 KGRR 030328 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1128 PM EDT TUE AUG 2 2011 MIC123-030337- /O.CAN.KGRR.SV.W.0097.000000T0000Z-110803T0415Z/ NEWAYGO MI- 1128 PM EDT TUE AUG 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEWAYGO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT WEDNESDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4365 8508 4347 8509 4347 8556 4376 8556 TIME...MOT...LOC 0327Z 315DEG 15KT 4353 8536 $$ MIC107-030415- /O.CON.KGRR.SV.W.0097.000000T0000Z-110803T0415Z/ MECOSTA MI- 1128 PM EDT TUE AUG 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MECOSTA COUNTY UNTIL 1215 AM EDT... AT 1124 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF MORLEY...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BIG RAPIDS... MORLEY... MECOSTA... COLFAX TWP... STANWOOD... RODNEY... ALTONA... CANADIAN LAKES... REMUS... RUSTFORD... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS AT 1 800 647 3836. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT WEDNESDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4365 8508 4347 8509 4347 8556 4376 8556 TIME...MOT...LOC 0327Z 315DEG 15KT 4353 8536 WIND...HAIL 60MPH <1.00IN $$ COBB
977 WWUS53 KGRR 030353 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1153 PM EDT TUE AUG 2 2011 MIC107-030402- /O.CAN.KGRR.SV.W.0097.000000T0000Z-110803T0415Z/ MECOSTA MI- 1153 PM EDT TUE AUG 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR MECOSTA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL OCCURRING WITH THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT WEDNESDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4365 8508 4347 8509 4347 8556 4376 8556 TIME...MOT...LOC 0352Z 315DEG 15KT 4346 8526 $$ DUKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:40 PM EDT, 3 hours earlier.
Area forecast discussion, Aug 2, 7:40 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
740 PM EDT WED AUG 02 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(350 PM EDT TUE AUG 02 2011)
A COLD FRONT WILL MOVE SOUTHEAST THROUGH LOWER MICHIGAN TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT
THIS EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS
AND LOCALIZED FLASH FLOODING POSSIBLE. WEDNESDAY AND THURSDAY LOOK
DRY BUT THEN MORE STORMS ARE POSSIBLE ON FRIDAY AHEAD OF A WEAK AREA
OF LOW PRESSURE.
&&
.SHORT TERM...(350 PM EDT TUE AUG 02 2011)
(TONIGHT THROUGH WEDNESDAY NIGHT)
MAIN CONCERN IS STRONG TO SEVERE THUNDERSTORMS TONIGHT AND THE
ATTENDANT FLASH FLOOD THREAT. MAIN CHANGES TO EARLIER THINKING WAS
TO PUSH BACK THE MAIN ONSET OF THUNDERSTORMS TO AFTER 6 PM EDT
TONIGHT.
CURRENT THINKING ABOUT SEVERE WEATHER THREAT IS WELL CAPTURED IN THE
STORM PREDICTION CENTER CONVECTIVE OUTLOOK /SWODY1/ ISSUED AT 1112
PM CDT TODAY. PLEASE REFER TO THIS PRODUCT FOR FURTHER DETAILS.
AT 2 PM EDT...SURFACE OBSERVATIONS/VISIBLE SATELLITE INDICATED THE
COLD FRONT EXTENDED ALONG A NORTHERN MINNESOTA LINE...LINING UP WELL
WITH AN UPPER SHORTWAVE TROUGH EVIDENT ON WATER VAPOR IMAGES/WIND
PROFILERS. AS THIS FRONT IS STRONGER...DEEPER...AND MORE PROGRESSIVE
THAN RECENT COLD FRONTS...FORCING SHOULD BE SUFFICIENT FOR
SCATTERED TO NUMEROUS THUNDERSTORMS.
A SIGNIFICANT INSTABILITY GRADIENT...OWING IN PART TO DIFFERENTIAL
HEATING...HAD DEVELOPED FROM NRN WISCONSIN THROUGH CHICAGO INTO THE
OHIO VALLEY. IT IS LOOKING MORE LIKE THIS WILL BE THE GREATEST
THREAT AREA FOR ORGANIZED CONVECTION OVER SW LOWER MI WITH AN
ENHANCED WIND THREAT. EXTRAPOLATING THE CURRENT FRONTAL MOTION
SUGGESTS THAT THUNDERSTORMS ASSOCIATED WITH THIS FRONT COULD ENTER
OUR NW CWA AS EARLY AS 6 PM. COORDINATED WITH SPC...AND THEY CONCUR
THE MAIN THREAT WILL BE WITH THE FRONT. IT IS LIKELY THAT WE WILL
HAVE A WATCH ISSUED AT SOME POINT THIS EVENING.
&&
.LONG TERM...(350 PM EDT TUE AUG 02 2011)
(THURSDAY NIGHT THROUGH MONDAY)
THE MID RANGE MODELS ARE IN DECENT AGREEMENT ON THE LARGE SCALE...
BUT SHOW DIFFERENCES IN LOCATION AND TIMING WITH THE FINER SCALE
FEATURES. THIS LEADS TO HIGH CONFIDENCE IN SHOWER AND THUNDERSTORM
OCCURRENCE AND LOW CONFIDENCE IN TIMING AND LOCATION.
OVERALL... THE AREA OF HIGH PRESSURE OVER THE CENTER OF THE COUNTRY
WILL BE MOVING SOUTH AND WEST. MEANWHILE... A STRONG UPPER LOW WILL
SET UP AROUND HUDSON BAY. THIS RESULTS IN ZONAL FLOW OVER THE GREAT
LAKES REGION WITH WAVES OF LOW PRESSURE MOVING THROUGH THE FLOW.
KEPT THE TIME PERIODS WITH WEATHER CLOSE TO WHAT THEY WERE DUE TO
LOW CONFIDENCE.
THIS CHANGE IN THE LARGE SCALE PATTERN SHOULD RESULT IN COOLER
TEMPERATURES. HIGHS THURSDAY WILL BE IN THE MID 80S WITH HIGHS
FALLING TO AROUND 80 DEGREES BY NEXT WEEK. LOWS WILL FALL FROM THE
MID TO UPPER 60S TO AROUND 60 DEGREES.
&&
.AVIATION...(740 PM EDT TUE AUG 02 2011)
HAVE INCLUDED A PREVAILING TSRA GROUP AT ALL SITES. A LINE OF
THUNDERSTORMS ASSOCIATED WITH THE FRONT IS EXPECTED TO CLEAR THE
KGRR TERMINAL AROUND 02Z AND THE KJXN TERMINAL AROUND 05Z BASED ON
ITS CURRENT SOUTHEASTWARD MOTION. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING WINDS OF 290120G35KT.
THERE SEEMS TO BE LESS LIKELIHOOD OF FUEL ALTERNATE CIGS BEHIND THE
FRONT. WILL LEAVE CIGS AT 2000 FT JUST ABOVE THIS THRESHOLD FOR
NOW...BUT COULD SEE A MORE OPTIMISTIC FORECAST WITH THE NEXT TAF
PACKAGE.
&&
.MARINE...(350 PM EDT TUE AUG 02 2011)
OBSERVATIONS AND LATEST IN-HOUSE RUN OF THE GLERL SUGGEST A LATER
ONSET AND END TO SCA WAVES. HAVE THEREFORE EXTENDED THE SCA THROUGH
WEDNESDAY NIGHT.
&&
.HYDROLOGY...(350 PM EDT TUE AUG 02 2011)
WILL MAINTAIN THE FLASH FLOOD WATCH. LATEST TRENDS AND SHORT RANGE
GUIDANCE SUGGEST THAT MOST THUNDERSTORMS WILL DEVELOP ALONG AND MOVE
WITH THE FRONT. EVEN WITH THIS PROGRESSIVE SET-UP LOCALLY HEAVY RAIN
AND ISOLATED FLASH FLOODING WILL CONTINUE TO BE A CONCERN...
PARTICULARLY SOUTH OF I-96.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH ALL ZONES UNTIL 4 AM EDT WEDNESDAY.
LM...SMALL CRAFT ADVISORY ALL ZONES THIS AFTERNOON THROUGH
WEDNESDAY NIGHT.
&&
SYNOPSIS: TJT
SHORT TERM: TJT
LONG TERM: 63
AVIATION: TJT
MARINE: TJT
HYDROLOGY: TJTHazardous weather outlook, Aug 2, 11:45 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 AM EDT TUE AUG 2 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1145 AM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF AN APPROACHING COLD FRONT...MOST LIKELY BETWEEN 4 PM AND MIDNIGHT EDT. THE GREATEST THREATS ARE DAMAGING WINDS AND LOCALIZED FLASH FLOODING. AN ISOLATED TORNADO ALSO IS NOT OUT OF THE QUESTION. STORM MOTION WILL BE TO THE SOUTHEAST AROUND 35 MPH...ALTHOUGH SOME MAY MOVE FASTER THAN THAT AND IN A MORE SOUTHWARD DIRECTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND SUNDAY AS A COUPLE OF FRONTAL SYSTEMS SLIDE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. LMZ844>849-031000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1145 AM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS DURING THE EARLY AFTERNOON AND TO NEAR 30 KNOTS DURING THE EVENING. THIS WILL RESULT IN WAVES BUILDING INTO THE 4 TO 8 FOOT BY EVENING. THESE CONDITIONS ARE DANGEROUS TO SMALL WATER CRAFT...AND COULD PRODUCE DANGEROUS RIP CURRENTS ALONG THE LAKESHORE. NUMEROUS THUNDERSTORMS THIS AFTERNOON WILL POSE A THREAT TO WATER CRAFT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL WATER CRAFT THROUGH WEDNESDAY EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WDM/TJT
In the hours before
Local storm report, Aug 2, 9:07 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
907 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.30W
08/02/2011 M52 MPH LMZ844 MI C-MAN STATION
AT SOUTH HAVEN GLERL SITE
&&
KHOOGLocal storm report, Aug 2, 9:09 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
909 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST 4 SSE SOUTH HAVEN 42.35N 86.26W
08/02/2011 M46 MPH VAN BUREN MI AWOS
&&
KHOOGSpecial weather statement, Aug 2, 9:28 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 928 PM EDT TUE AUG 2 2011 MIZ071>073-030230- CALHOUN-KALAMAZOO-VAN BUREN- 928 PM EDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM 6 MILES WEST OF KALAMAZOO...MOVING EAST AT 45 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VICKSBURG... GALESBURG... RICHLAND... FULTON... CLIMAX... AUGUSTA... BEDFORD... SPRINGFIELD... ATHENS... BATTLE CREEK... CERESCO... BURLINGTON... CONVIS TWP... TEKONSHA... MARSHALL... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT WEDNESDAY MORNING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4207 8577 4242 8576 4242 8472 4207 8471 TIME...MOT...LOC 0127Z 270DEG 44KT 4226 8563 COBB
Local storm report, Aug 2, 9:42 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
942 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.30W
08/02/2011 M64.00 MPH LMZ844 MI OTHER FEDERAL
AT SOUTH HAVEN GLERL...FROM 5 MINUTE DATA
&&
MEADELocal storm report, Aug 2, 9:53 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST 1 S KALAMAZOO 42.27N 85.59W
08/02/2011 E45 MPH KALAMAZOO MI PUBLIC
MEDIUM SIZED TREE ON SOUTHBOUND WESTNEDGE AVE NEAR
INKSTER RD.
&&
GWETZELSpecial weather statement, Aug 2, 9:55 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 PM EDT TUE AUG 2 2011
MIZ043-044-050-030330-
MUSKEGON-NEWAYGO-OCEANA-
955 PM EDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM 27 MILES SOUTHWEST OF PENTWATER...MOVING
EAST AT 45 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SILVER LAKE STATE PARK... STONY LAKE...
LITTLE POINT SABLE... MEARS... PENTWATER...
NEW ERA... ROTHBURY... HART...
SHELBY... DUCK LAKE STATE PARK...
MONTAGUE... CRYSTAL VALLEY... WHITEHALL...
FERRY... ELBRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4367 8654 4375 8646 4382 8643 4382 8556
4381 8556 4330 8556 4329 8579 4320 8579
4321 8591 4312 8591 4312 8627 4335 8643
4361 8654
TIME...MOT...LOC 0154Z 278DEG 41KT 4348 8672
COBBThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:37 PM EDT | Special Weather Statement | GRR | Van Buren | 53 min |
| Aug 2, 9:28 PM EDT | Special Weather Statement | GRR | Calhoun, Kalamazoo | 62 min |
| Aug 2, 9:48 PM EDT | River Flood Advisory | GRR | Barry | 5 days |
| Aug 2, 9:48 PM EDT | Special Marine Warning | GRR | 57 min | |
| Aug 2, 9:55 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo, Oceana | 95 min |
| Aug 2, 10:46 PM EDT | Special Marine Warning | GRR | 119 min | |
| Aug 2, 11:05 PM EDT | Areal Flood Advisory | GRR | Lake, Mecosta, Newaygo, Osceola | 12 hr |
| Aug 2, 11:36 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Kalamazoo, Ottawa, Van Buren | 54 min |
| Aug 2, 11:39 PM EDT | Flash Flood Warning | GRR | Lake, Mecosta, Newaygo | 6 hr |
| Aug 3, 12:59 AM EDT | Special Weather Statement | GRR | Calhoun, Clinton, Eaton, Ingham, Kalamazoo | 61 min |
| Aug 3, 11:18 AM EDT | River Flood Advisory | GRR | Kent | 10 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.